Alert archive / Alabama / Flash Flood Watches in 2009

Flash Flood Watch 8, NWS Mobile, AL

September 21, 20095 counties in Alabama

NWS Mobile, AL issued this flash flood watch at Sep 21, 2009, 4:25 AM CDT for 5 counties in Alabama. It took effect at Sep 21, 2009, 10:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 4:25 AM CDT (09:25 UTC)
In effect from
Sep 21, 2009, 10:00 AM CDT
Expired
Sep 22, 2009, 7:00 PM CDT
In force
33 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Choctaw County, AL, Clarke County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMOB 210925
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CDT MON SEP 21 2009

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH THIS EVENING...

.DOPPLER WEATHER RADAR PRECIPITATION ESTIMATES ALONG WITH SURFACE
OBSERVATIONS INDICATE THAT 4 TO 8 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF THE INTERIOR OF SOUTHWEST ALABAMA OVER THE LAST SEVEN
DAYS. DUE TO THIS RAINFALL...SOIL MOISTURE IS HIGH AND ADDITIONAL
RAINFALL COULD RESULT IN NUMEROUS OCCURRENCES OF FLOODING OVER LOWER
LYING ROADS AND ACROSS AREAS THAT NORMALLY HAVE PROBLEMS WITH
DRAINAGE OF STORM WATER DURING HEAVY RAIN EPISODES.

ALZ051>055-211730-
/O.NEW.KMOB.FF.A.0008.090921T1500Z-090922T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE
425 AM CDT MON SEP 21 2009

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND 
 SOUTHWEST ALABAMA...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
 CENTRAL ALABAMA...MONROE AND WILCOX. IN SOUTHWEST ALABAMA...
 CHOCTAW...CLARKE AND WASHINGTON.

* FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING

* A SERIES OF DISTURBANCES...HIGH IN THE ATMOSPHERE...ARE FORECAST TO
  MOVE NORTHEAST ACROSS THE DEEP SOUTH AND INTERACT WITH A MOIST
  AIR MASS THAT HAS BEEN IN PLACE FOR DAYS. THE FORECAST CALLS FOR THE
  POTENTIAL OF HEAVY RAIN TO DEVELOP THROUGH THE COURSE OF THE DAY
  OVER THE INTERIOR OF SOUTHWEST ALABAMA. LATEST FLASH FLOOD GUIDANCE
  SUGGESTS THAT 2 TO 2.3 INCHES IS ALL THAT IS NEEDED TO FALL IN A
  ONE HOURS PERIOD TO CREATE POTENTIAL FLOODING PROBLEMS OVER THE
  WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. 

&&

$$
5 follow-up statements
000 
WGUS64 KMOB 211708
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1208 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF INTERIOR SOUTHWEST ALABAMA...

.DOPPLER WEATHER RADAR PRECIPITATION ESTIMATES ALONG WITH SURFACE
OBSERVATIONS INDICATE THAT 4 TO 8 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF THE INTERIOR OF SOUTHWEST ALABAMA OVER THE LAST SEVEN
DAYS. DUE TO THIS RAINFALL...SOIL MOISTURE IS HIGH AND ADDITIONAL
RAINFALL COULD RESULT IN NUMEROUS OCCURRENCES OF FLOODING OVER
LOWER LYING ROADS AND ACROSS AREAS THAT NORMALLY HAVE PROBLEMS
WITH DRAINAGE OF STORM WATER DURING HEAVY RAIN EPISODES.

ALZ051>055-220300-
/O.CON.KMOB.FF.A.0008.000000T0000Z-090922T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE
1208 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND SOUTHWEST ALABAMA...
 INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
 MONROE AND WILCOX. IN SOUTHWEST ALABAMA...CHOCTAW...CLARKE AND 
 WASHINGTON.

* UNTIL 10 PM CDT THIS EVENING

* A SERIES OF DISTURBANCES ARE FORECAST TO MOVE NORTHEAST ACROSS THE
  DEEP SOUTH AND INTERACT WITH A MOIST AIR MASS THAT HAS BEEN IN
  PLACE FOR DAYS. THE FORECAST CALLS FOR THE POTENTIAL OF HEAVY RAIN
  TO DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING OVER THE
  INTERIOR OF SOUTHWEST ALABAMA. THE LATEST FLASH FLOOD GUIDANCE
  SUGGESTS THAT AS LITTLE AS 2 INCHES IS ALL THAT IS NEEDED TO FALL
  IN A ONE HOUR PERIOD TO CREATE POTENTIAL FLOODING PROBLEMS OVER THE
  WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
000 
WGUS64 KMOB 212059
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR PORTIONS OF
INTERIOR SOUTHWEST ALABAMA...

.RADAR PRECIPITATION ESTIMATES AND SURFACE OBSERVATIONS INDICATE
THAT 4 TO 8 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE INTERIOR
OF SOUTHWEST ALABAMA OVER THE LAST SEVEN DAYS. THIS RAINFALL HAS
SATURATED THE GROUND AND WITH ADDITIONAL RAINFALL EXPECTED IN
PORTIONS OF NORTHERN ALABAMA BRING SOME RISK OF NUMEROUS OCCURRENCES
OF FLOODING ESPECIALLY ON LOW LYING ROADS AND IN AREAS HAVING
FREQUENT PROBLEMS WITH STORM DRAINAGE DURING HEAVY RAIN EVENTS.

ALZ051-054-220500-
/O.EXT.KMOB.FF.A.0008.000000T0000Z-090923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
359 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND SOUTHWEST ALABAMA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
  WILCOX. IN SOUTHWEST ALABAMA...CHOCTAW.

* THROUGH TUESDAY EVENING

* A WEAK FRONT WILL MOVE INTO THE MISSISSIPPI VALLEY AND INTERACT
  WITH A MOIST AIR MASS THAT HAS BEEN IN PLACE FOR DAYS. HEAVY RAIN
  WILL DEVELOP OVER THE INTERIOR OF SOUTHWEST ALABAMA. THE LATEST
  FLASH FLOOD GUIDANCE INDICATES A RAINFALL RATE MINIMUM OF 2 INCHES
  PER HOUR IS LIKELY TO BRING FLOODING PROBLEMS IN THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ALZ052-053-055-220300-
/O.CON.KMOB.FF.A.0008.000000T0000Z-090922T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-CLARKE-MONROE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE
359 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND SOUTHWEST ALABAMA...
 INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
 MONROE. IN SOUTHWEST ALABAMA...CLARKE AND WASHINGTON.

* UNTIL 10 PM CDT THIS EVENING

* A WEAK FRONT WILL MOVE INTO THE MISSISSIPPI VALLEY AND INTERACT
  WITH A MOIST AIR MASS THAT HAS BEEN IN PLACE FOR DAYS. HEAVY RAIN
  WILL DEVELOP OVER THE INTERIOR OF SOUTHWEST ALABAMA. THE LATEST
  FLASH FLOOD GUIDANCE INDICATES A RAINFALL RATE MINIMUM OF 2 INCHES
  PER HOUR IS LIKELY TO BRING FLOODING PROBLEMS IN THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
000 
WGUS64 KMOB 220303
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1003 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF INTERIOR SOUTHWEST ALABAMA...

.RADAR PRECIPITATION ESTIMATES AND SURFACE OBSERVATIONS INDICATE
THAT 4 TO 8 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE
INTERIOR OF SOUTHWEST ALABAMA OVER THE LAST SEVEN DAYS. THIS
RAINFALL HAS SATURATED THE GROUND AND WITH ADDITIONAL RAINFALL
EXPECTED IN PORTIONS OF NORTHERN ALABAMA BRING SOME RISK OF
NUMEROUS OCCURRENCES OF FLOODING ESPECIALLY ON LOW LYING ROADS
AND IN AREAS HAVING FREQUENT PROBLEMS WITH STORM DRAINAGE DURING
HEAVY RAIN EVENTS.

ALZ052-053-055-220415-
/O.EXP.KMOB.FF.A.0008.000000T0000Z-090922T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-CLARKE-MONROE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...JACKSON...
THOMASVILLE...GROVE HILL...HOMEWOOD...MONROEVILLE
1003 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND
SOUTHWEST ALABAMA HAS EXPIRED. THE HEAVY RAIN HAS MOVED NORTH OF THIS
AREA.

$$

ALZ051-054-221115-
/O.CON.KMOB.FF.A.0008.000000T0000Z-090923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
1003 PM CDT MON SEP 21 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND SOUTHWEST ALABAMA...
 INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
 WILCOX. IN SOUTHWEST ALABAMA...CHOCTAW.

* THROUGH TUESDAY EVENING

* A WEAK FRONT WILL MOVE INTO THE MISSISSIPPI VALLEY AND 
 INTERACT WITH A MOIST AIR MASS THAT HAS BEEN IN PLACE FOR 
 DAYS. HEAVY RAIN WILL DEVELOP OVER THE INTERIOR OF SOUTHWEST 
 ALABAMA. THE LATEST FLASH FLOOD GUIDANCE INDICATES A RAINFALL 
 RATE MINIMUM OF 2 INCHES PER HOUR IS LIKELY TO BRING FLOODING 
 PROBLEMS IN THE WATCH AREA. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
000 
WGUS64 KMOB 221046
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
546 AM CDT TUE SEP 22 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF INTERIOR SOUTHWEST ALABAMA...

.RADAR PRECIPITATION ESTIMATES AND SURFACE OBSERVATIONS INDICATE
THAT 4 TO 8 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE
INTERIOR OF SOUTHWEST ALABAMA OVER THE LAST SEVEN DAYS. THIS
RAINFALL HAS SATURATED THE GROUND. THUNDERSTORMS ARE EXPECTED TO
INCREASE IN AREAL COVERAGE TODAY WITH THE POTENTIAL FOR HEAVY RAIN
AND POSSIBLE FLOODING.

ALZ051-054-221900-
/O.CON.KMOB.FF.A.0008.000000T0000Z-090923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
546 AM CDT TUE SEP 22 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND SOUTHWEST ALABAMA...
 INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
 WILCOX. IN SOUTHWEST ALABAMA...CHOCTAW.

* THROUGH THIS EVENING

* ALTHOUGH A LINE OF THUNDERSTORMS HAS WEAKENED OVER THE MISSISSIPPI
  RIVER DELTA...AN OLD SURFACE OUTFLOW BOUNDARY FROM THESE DECAYED
  STORMS WILL LIKELY MIGRATE EASTWARD INTO THE WESTERN PORTIONS OF
  THE FORECAST AREA THROUGH THE COURSE OF THE DAY. THIS
  BOUNDARY...ALONG WITH THE PASSAGE OF DISTURBANCES HIGH IN THE
  ATMOSPHERE...WILL SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM
  DEVELOPMENT. HEAVY RAINS ARE ANTICIPATED IN THE STRONGER STORMS.

  THE LATEST FLASH FLOOD GUIDANCE INDICATES A RAINFALL RATE MINIMUM
  OF 2 INCHES PER HOUR IS LIKELY TO BRING FLOODING PROBLEMS TO THE
  WATCH AREA. THERE IS SOME RISK OF NUMEROUS OCCURRENCES OF FLOODING...
  ESPECIALLY ON LOW LYING ROADS AND IN AREAS THAT HAVE FREQUENT
  PROBLEMS WITH STORM WATER DRAINAGE DURING HEAVY RAIN EVENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
000 
WGUS64 KMOB 221758
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1258 PM CDT TUE SEP 22 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF INTERIOR SOUTHWEST ALABAMA...

.RADAR PRECIPITATION ESTIMATES AND SURFACE OBSERVATIONS INDICATE
THAT 4 TO 8 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE INTERIOR
OF SOUTHWEST ALABAMA OVER THE LAST SEVEN DAYS. THIS RAINFALL HAS
SATURATED THE GROUND. ANY ADDITIONAL THUNDERSTORM DEVELOPMENT THIS
AFTERNOON WILL RESULT IN THE POTENTIAL FOR FLOODING.

ALZ051-054-230000-
/O.CON.KMOB.FF.A.0008.000000T0000Z-090923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CAMDEN...
PINE HILL
1258 PM CDT TUE SEP 22 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND SOUTHWEST ALABAMA...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...
  WILCOX. IN SOUTHWEST ALABAMA...CHOCTAW.

* UNTIL 7 PM CDT THIS EVENING

* THE PASSAGE OF DISTURBANCES HIGH IN THE ATMOSPHERE ALONG WITH
  DAYTIME HEATING WILL ALLOW FOR ADDITIONAL THUNDERSTORM DEVELOPMENT
  THIS AFTERNOON. HEAVY RAINS ARE ANTICIPATED IN THE STRONGER STORMS.
  THE LATEST FLASH FLOOD GUIDANCE INDICATES A RAINFALL RATE MINIMUM
  OF 2 INCHES PER HOUR IS LIKELY TO BRING FLOODING PROBLEMS TO THE
  WATCH AREA. THE RISK IS HIGHEST ON LOW LYING ROADS AND IN AREAS
  THAT HAVE FREQUENT PROBLEMS WITH STORM WATER DRAINAGE DURING HEAVY
  RAIN EVENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 11:59 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 20, 11:59 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1159 PM CDT SUN SEP 20 2009

.AVIATION 06Z ISSUANCE...VFR CONDITIONS EXPECTED OVERNIGHT AND
EARLY MONDAY MORNING. HOWEVER...SOME PATCHY FOG MAY FORM NEAR
SUNRISE MONDAY MORNING WHICH COULD REDUCE VISIBILITIES/CIGS BRIEFLY
TO MVFR/IFR CONDITIONS.  SHOWERS AND THUNDERSTORMS WILL DEVELOP ON
MONDAY WHICH MAY CAUSE BRIEF MVFR/IFR CONDITIONS. OTHERWISE...VFR
CONDITIONS ARE EXPECTED. /04

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 20, 6:00 AM CDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN SEP 20 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-211200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT SUN SEP 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE NORTHERLY OVER THE
AREA AGAIN TODAY.  A FEW SHOWERS AND STORMS CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...SUFFICIENT FOR A QUICK INCH OR MORE OR RAIN THAT
MAY CAUSE LOCALIZED PONDING OF WATER IN LOW PLACES AND POOR DRAINAGE
AREAS.

DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEK...MAINLY EARLY MORNINGS TO EARLY EVENINGS. ISOLATED POCKETS OF
HEAVY RAIN WILL CONTINUE TO BE A POSSIBILITY WITH THE RISK FOR
LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...BOTH IN
RURAL SETTINGS AND URBAN AREAS.  .

SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER NETWORKS
FOR SEVERE WEATHER IS NOT EXPECTED TO BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 9:48 AM CDTAreal Flood AdvisoryMOBMobile117 min
Sep 21, 10:11 AM CDTFlash Flood WarningMOBMobile87 min
Sep 21, 10:37 AM CDTAreal Flood AdvisoryMOBClarke, Monroe, Wilcox3 hr
Sep 21, 11:02 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington10 days
Sep 21, 11:02 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington11 days
Sep 21, 11:23 AM CDTMarine Weather StatementMOB4 hr
Sep 21, 4:49 PM CDTFlash Flood WarningMOBCovington116 min

Nearby

Flash Flood Watches in Alabama, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.